MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE 21 DEG -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225302
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that device was not received in its original packaging, the tip showed signs of activation.The handle, shaft and plug did not show any signs of damage.The device was connected to the test generator, as a result, it was found that in the coagulate and ablation modes the device was making sound, however no activation could be observed when using the foot pedal.The electrode will be sent to the manufacturer for further evaluation.A visual inspection of the device was performed; as a result, device was received only in the shelf carton box, the tip was in used condition, tissue debris and damaged manifold inside the active tip.The device failed the functional footswitch activation and electrical return continuity testing.Further investigation found the return wire solder to pcb was intact, however the return wire had snapped where the wire enters the solder to the return tube.The complaint can be substantiated with the investigation establishing that there was a break in the return circuit continuity.This is the first complaint of this nature on this product code, but other complaints have been raised on this range for the same manufacturing process step.Referencing section 8.1.8.5 of risk management document 910216, it is seen that the occurrence is not as anticipated, but as a capa has been raised regarding this issue, it is being further investigated under the capa.The overall complaint was confirmed as the observed condition of the vapr 3.5mm side 21 deg -ea would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received and attributed to a manufacturing error.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : a dhr review has been undertaken for the device on the lot number reported - the device was manufactured in october-2024, where no ncrs or deviations were raised in the manufacturing process which may have alluded to the failures observed.Therefore, all reasonable containment is in place and additional containment work is not considered necessary.
 
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair (arcr) surgical procedure while using the vapr 3.5mm side 21 deg -ea device for a rotator cuff tear, an electrode was opened and connected properly, the display showed the normal default settings.From the beginning of the surgery, the surgeon used the electrode by footswitch for evaporation and hemostasis.However, the surgeon said that although the main body made operation noise during both the evaporation and hemostasis processes, the burning function did not work at all.Considering the possibility of a malfunction in the handpiece, a different sterilized handpiece was connected, but the situation did not change.Therefore, another new electrode was connected, and then, that new electrode functioned normally.There was a thirty minute delay in the procedure reported.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.

Brand Name
VAPR 3.5MM SIDE 21 DEG -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22215145
Report Number1221934-2025-02218
Device Sequence Number8748353
Product Code GEI
UDI-Device Identifier10886705009268
UDI-Public(01)10886705009268(10)U2410001(17)290930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225302
Device Lot NumberU2410001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown